A new question is answered every 9 seconds

Itchy red marks on face and trunk

Resolved Question:

hi i am 21 year old man and for the last 3 and a half years ive had itchy red marks appear on my face, neck, chest and stomach but nowhere else. they appear one at a time or up to 3 at the same time and last from 45 minutes to 3 hrs. i also have kp on my cheeks and back of my arms, and i have dry flaky skin on my forehead. I have be taking Zirpine an antihistamine it helps but doesn't stop the marks appearing. it is really affecting my everyday life and i avoid going out in public as much as i can because of this. if you could give any idea of what this could be i will be very greatfull. Sometimes they also can have a white dot in the middle.


Category: Dermatologist

Ask Your Own Question

Category: Cosmetic and Plastic Surgeon
Dr. Kruti Jobanputra Banodkar is online now

Expert:  Dr. Kruti Jobanputra Banodkar replied 4 Days.

Hello,

The team Allergy Immunologist has sought my opinion of your consult.

You seem to be having urticaria. its also called hives.

This is a condition where there are red raised lesions on the body with lot of itching.

These lesions are of various sizes and shapes and they come and go on their own.

They need prompt treatment.

Urticaria may be idiopathic or may have a variety of causative factors, there is an exhaustive list available but to tell you the truth its really difficult to pin point one thing.

The best thing to do is to start prompt treatment for immediate relief.

Tablet fexofenadine 180 mg once in the morning and tablet claritin 10 mg once daily at night for 3 months.

Its necessary to take medications for atleast 3 months to suppress the process.

You can apply calamine lotion on the rash to soothe it. twice a day till there is a rash.

Urticaria can be caused by foods, medications, pollen, house dust etc.avoiding fish, milk, nuts for 15 days would be a good idea and see if it further helps you.

please feel free to ask me in case you have any queries.
Thank you


Patient replied :

i have been taking an antihistamine which has seemed to be working but has become less useful over the last 6 months. Should i stop taking these as i take 2 a day every day?. Also the kp on my face has become worse over the last few months could the 2 be linked? and any tips for treatment of this? i was told a uv-b lamp could help but i am unsure.


Expert:  Dr. Kruti Jobanputra Banodkar replied 3 Days.

Hello

Thanks for your reply.

I would recommend that you take a combination of anti histamines as I suggested. That would help better in certain cases. You can discontinue the one that you are taking.

Also its important that you get a blood test done for complete blood count, urine n stool test to rule out any infectious cause of urticaria, since the anti histamine you are taking doesn't seem to be helping.

The kp could be related , it's related to a tendency to get allergy.

The treatment for kp is application of Retin A cream at night, however that can increase the dryness, hence you need to apply a moisturizer in the daytime.

Please let me know if you have any queries.

Take care


Dr. Kruti Jobanputra Banodkar
Category: Cosmetic and Plastic Surgeon
Experience: 
Diploma in Dermatology - Royal College Of Physicians & Surgeons Of Glasgow, UK , 2010
Residency - DNB, Dermatology -  K.J Somaiya Hospital, Mumbai, 2009
Medical School & Internship - MBBS - Dr. D . Y . Patil Medical College, Mumbai, 2004
Dr. Kruti Jobanputra Banodkar and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.